MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-20
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a neurointerventional minimally invasive surgery (blood flow directed dense mesh stent implantation) for an unruptured, saccular aneurysm in the ophthalmic artery segment of the left internal carotid artery, the pipeline embolization device (ped2-475-20) experienced issues.The stent tip could not be completely opened and exhibited abnormal morphology, raising concerns about potential damage.Despite attempts to resolve the issue by deploying the stent over a longer distance and re-deploying it, the problem persisted.Consequently, the pipeline was removed from the patient.It was reported the pipeline failed to open in the distal section.The pipeline was not positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.The procedure was completed using a competing company's product, which was successfully deployed without further issues.Dual antiplatelet treatment was administered with a pru level within the normal range, and the angiographic result post-procedure was normal.The aneurysm dimensions measured a maximum diameter of 6.3 mm and a neck diameter of 3.7 mm.Landing zone: distal: 3, 9 mm and proximal: 4.8 mm.The accessed vessel was the femoral artery with a diameter of 7 mm.The patient's vessel tortuosity was minimal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient complications have been reported as a result of this event.Ancillary devices include: neuron max 6f sheath, tethys 6 f guide catheter, phenom 27 microcatheter, synchro 0.014 in guidewire, and axium-6-20-3d, axium-4-20-3d, axium prime-3-8-3d coils.
 
Additional Manufacturer Narrative
Continuation of d10: product id: fg15150-0615-1s (lot: 229103331).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the cause of the failure to open was difficult to judge, but the overall feeling was that it would be difficult to open the stent of relatively large model.It could not be determined if there is an issue with the phenom catheter.Didn't know if there was the problem with the internal catheter lumen, the main reason was that it couldn't be observed.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within a shipping box; and within a plastic bio-pouch.The pipeline flex shield embolization device was returned outside the catheter.¿ damage location details: no bent or kink was found with pushwire.However, the pushwire was found to be separated/broken proximal to the dps sleeves.The tip coil and dps sleeves were not returned for analysis and the reason was not provided.No damages were found with pads.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends was found fully opened and damaged.¿ testing/analysis: the broken end was sent out for sem (scanning electron microscopy) analysis.¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open distal as the device was resheated.In addition, the pipeline flex shield braid ends were found fully opened and damaged.However, the root cause for damage could not be determined.Possible causes of failure/incomplete to open include vessel tortuosity and damage braid.Per the sem result, the broken end failed via torsional overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21349201
Report Number2029214-2025-00352
Device Sequence Number8959288
Product Code OUT
UDI-Device Identifier00763000284633
UDI-Public00763000284633
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-20
Device Catalogue NumberPED2-475-20
Device Lot NumberB653314
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer02/12/2025
04/16/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date02/27/2025
04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age53 YR
Patient SexFemale
Patient Weight64 KG